Facebook Pixel
EmpowHER Guest

Vitamin D Overdose Symptoms

By Anonymous January 4, 2012 - 3:33pm
Rate This

Add a Comment1 Comments


Vitamin D overdose or toxicity usually results from taking an excessive amount of vitamin D supplements and not from your diet or too much sun exposure.

According to Katherine Zeratsky, R.D., L.D,  a Mayo Clinic nutritionist, the main consequence of vitamin D toxicity is a buildup of calcium in your blood. This causes vomiting, frequent urination, weight loss, poor appetite, constipation, weakness, cardiac arrhythmia and kidney stones.

The recommended daily allowance of vitamin D is 600 international units (IU) for children and most adults. The recommendation for adults over age 70 is 800 IU daily. Above 4,000 IU a day the risk of adverse effects increases.

Was this helpful?


January 4, 2012 - 6:00pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.